Alert archive / Minnesota / Wind Chill Advisories in 2014
Wind Chill Advisory 20, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Feb 27, 2014, 3:25 AM CST for 8 counties in Minnesota; Brookings County, Moody County, South Dakota; 6 counties in Iowa. It took effect at Feb 27, 2014, 7:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2014, 3:25 AM CST (09:25 UTC)
- In effect from
- Feb 27, 2014, 7:00 PM CST
- Expired
- Feb 28, 2014, 3:54 AM CST
- In force
- 9 hr
- Issued by
- NWS Sioux Falls, SD
Counties Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, O'Brien County, IA, Osceola County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Brookings County, SD, Moody County, SD
The radar
The Sioux Falls radar (KFSD), 78 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 108 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
948 WWUS43 KFSD 270925 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 325 AM CST THU FEB 27 2014 IAZ002-003-013-014-021-022-MNZ071-072-080-081-089-090-097-098- SDZ040-056-271730- /O.NEW.KFSD.WC.Y.0020.140228T0100Z-140228T1200Z/ /O.CON.KFSD.WC.Y.0019.000000T0000Z-140227T1800Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-LINCOLN-LYON- MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BROOKINGS-MOODY- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE... BROOKINGS...FLANDREAU 325 AM CST THU FEB 27 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM CST FRIDAY. * WIND CHILL VALUES...WIND CHILL READINGS OF 25 BELOW TO 35 BELOW ZERO EARLY THIS MORNING...WILL IMPROVE INTO THE TEENS BELOW ZERO BY MIDDAY. WIND CHILL READINGS WILL DROP BACK INTO THE 20 BELOW TO 30 BELOW ZERO RANGE EARLY THIS EVENING...THEN SLOWLY RECOVER INTO THE TEENS BELOW ZERO BY DAYBREAK FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ001-012-020-031-032-NEZ014-SDZ038-039-052>055-059>062-065>067- 070-071-271500- /O.CON.KFSD.WC.Y.0019.000000T0000Z-140227T1500Z/ LYON-SIOUX-PLYMOUTH-WOODBURY-IDA-DAKOTA-BEADLE-KINGSBURY-JERAULD- SANBORN-MINER-LAKE-DAVISON-HANSON-MCCOOK-MINNEHAHA-HUTCHINSON- TURNER-LINCOLN-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...MITCHELL...ALEXANDRIA... EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 325 AM CST THU FEB 27 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WIND CHILL VALUES...WIND CHILL READINGS OF 20 BELOW TO 30 BELOW ZERO EARLY THIS MORNING WILL IMPROVE INTO THE TEENS BELOW ZERO BY MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
5 follow-up statements
216 WWUS43 KFSD 271439 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 839 AM CST THU FEB 27 2014 SDZ040-056-272245- /O.CAN.KFSD.WC.Y.0019.000000T0000Z-140227T1800Z/ /O.CON.KFSD.WC.Y.0020.140228T0100Z-140228T1200Z/ BROOKINGS-MOODY- INCLUDING THE CITIES OF...BROOKINGS...FLANDREAU 839 AM CST THU FEB 27 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM CST FRIDAY... ...WIND CHILL ADVISORY IS CANCELLED FOR THIS MORNING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND CHILL ADVISORY FOR THIS MORNING. * WIND CHILL VALUES...WINDS HAVE DIMINISHED THIS MORNING ALLOWING WIND CHILL VALUES TO MODERATE. WIND CHILL READINGS WILL DROP BACK INTO THE 20 BELOW TO 30 BELOW ZERO RANGE EARLY THIS EVENING...THEN SLOWLY RECOVER INTO THE TEENS BELOW ZERO BY DAYBREAK FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ001-012-020-031-032-NEZ014-SDZ038-039-052>055-059>062-065>067- 070-071-271545- /O.EXP.KFSD.WC.Y.0019.000000T0000Z-140227T1500Z/ LYON-SIOUX-PLYMOUTH-WOODBURY-IDA-DAKOTA-BEADLE-KINGSBURY-JERAULD- SANBORN-MINER-LAKE-DAVISON-HANSON-MCCOOK-MINNEHAHA-HUTCHINSON- TURNER-LINCOLN-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...MITCHELL...ALEXANDRIA... EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 839 AM CST THU FEB 27 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... DESPITE CHILLY AIR TEMPERATURES ACROSS THE AREA...WINDS HAVE BECOME LIGHT...AND THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ IAZ002-003-013-014-021-022-MNZ071-072-080-081-089-090-097-098- 272245- /O.CON.KFSD.WC.Y.0019.000000T0000Z-140227T1800Z/ /O.CON.KFSD.WC.Y.0020.140228T0100Z-140228T1200Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-LINCOLN-LYON- MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE 839 AM CST THU FEB 27 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM CST FRIDAY... * WIND CHILL VALUES...WIND CHILL READINGS OF 25 BELOW TO 35 BELOW ZERO EARLY THIS MORNING...WILL IMPROVE INTO THE TEENS BELOW ZERO BY MIDDAY. WIND CHILL READINGS WILL DROP BACK INTO THE 20 BELOW TO 30 BELOW ZERO RANGE EARLY THIS EVENING...THEN SLOWLY RECOVER INTO THE TEENS BELOW ZERO BY DAYBREAK FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
282 WWUS43 KFSD 271813 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1213 PM CST THU FEB 27 2014 IAZ002-003-013-014-021-022-MNZ071-072-080-081-089-090-097-098- 280215- /O.EXP.KFSD.WC.Y.0019.000000T0000Z-140227T1800Z/ /O.CON.KFSD.WC.Y.0020.140228T0100Z-140228T1200Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-LINCOLN-LYON- MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE 1213 PM CST THU FEB 27 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM CST FRIDAY... ...WIND CHILL ADVISORY HAS EXPIRED FOR THIS MORNING... * WIND CHILL VALUES...WIND CHILL READINGS WILL DROP BACK INTO THE 20 BELOW TO 30 BELOW ZERO RANGE EARLY THIS EVENING...THEN SLOWLY RECOVER INTO THE TEENS BELOW ZERO BY DAYBREAK FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ SDZ040-056-280215- /O.CON.KFSD.WC.Y.0020.140228T0100Z-140228T1200Z/ BROOKINGS-MOODY- INCLUDING THE CITIES OF...BROOKINGS...FLANDREAU 1213 PM CST THU FEB 27 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM CST FRIDAY... * WIND CHILL VALUES...WIND CHILL READINGS WILL DROP BACK INTO THE 20 BELOW TO 30 BELOW ZERO RANGE EARLY THIS EVENING...THEN SLOWLY RECOVER INTO THE TEENS BELOW ZERO BY DAYBREAK FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ CHAPMAN
356 WWUS43 KFSD 272113 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 313 PM CST THU FEB 27 2014 IAZ002-003-013-014-021-022-MNZ071-072-080-081-089-090-097-098- SDZ040-056-280515- /O.CON.KFSD.WC.Y.0020.140228T0100Z-140228T1200Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-LINCOLN-LYON- MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BROOKINGS-MOODY- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE... BROOKINGS...FLANDREAU 313 PM CST THU FEB 27 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM CST FRIDAY... * WIND CHILL VALUES...WIND CHILL READINGS WILL DROP BACK INTO THE 20 BELOW TO 30 BELOW ZERO RANGE EARLY THIS EVENING...THEN SLOWLY RECOVER INTO THE TEENS BELOW ZERO BY DAYBREAK FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
897 WWUS43 KFSD 280323 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 923 PM CST THU FEB 27 2014 IAZ002-003-013-014-021-022-MNZ071-072-080-081-089-090-097-098- SDZ040-056-281130- /O.CON.KFSD.WC.Y.0020.000000T0000Z-140228T1200Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-LINCOLN-LYON- MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BROOKINGS-MOODY- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE... BROOKINGS...FLANDREAU 923 PM CST THU FEB 27 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WIND CHILL VALUES...WIND CHILL READINGS WILL AVERAGE 20 BELOW TO 30 DEGREES BELOW ZERO OVERNIGHT...THEN WILL SLOWLY RECOVER INTO THE TEENS BELOW ZERO BY DAYBREAK FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
552 WWUS43 KFSD 280954 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 354 AM CST FRI FEB 28 2014 IAZ002-003-013-014-021-022-MNZ071-072-080-081-089-090-097-098- SDZ040-056-281800- /O.CAN.KFSD.WC.Y.0020.000000T0000Z-140228T1200Z/ /O.NEW.KFSD.WC.Y.0021.140301T0900Z-140302T1800Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-LINCOLN-LYON- MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BROOKINGS-MOODY- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE... BROOKINGS...FLANDREAU 354 AM CST FRI FEB 28 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM SATURDAY TO NOON CST SUNDAY... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM SATURDAY TO NOON CST SUNDAY. THE WIND CHILL ADVISORY FOR EARLY THIS MORNING HAS BEEN CANCELLED. * WIND AND VISIBILITY...NORTH WINDS 10 TO 20 MPH LATE TONIGHT AND SATURDAY DECREASING TO 5 TO 10 MPH BY SUNDAY MORNING. * WIND CHILL VALUES...WIND CHILL READINGS WILL AVERAGE 20 BELOW TO 35 DEGREES BELOW ZERO...WITH THE COLDEST READINGS SATURDAY NIGHT. WIND CHILLS WILL REMAIN COLDER THAN 20 BELOW ZERO SATURDAY AFTERNOON BECAUSE DAYTIME WARMING WILL BE VERY SLIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ001-012-SDZ038-039-052>055-057>062-064>067-281800- /O.NEW.KFSD.WC.Y.0021.140301T0900Z-140302T1800Z/ LYON-SIOUX-BEADLE-KINGSBURY-JERAULD-SANBORN-MINER-LAKE-BRULE- AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-DOUGLAS-HUTCHINSON-TURNER- LINCOLN- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...HURON...DE SMET... ARLINGTON...LAKE PRESTON...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...MADISON...CHAMBERLAIN...KIMBALL... PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA... EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN... MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG 354 AM CST FRI FEB 28 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM SATURDAY TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM SATURDAY TO NOON CST SUNDAY. * WIND AND VISIBILITY...NORTH WINDS 10 TO 20 MPH LATE TONIGHT AND SATURDAY DECREASING TO 5 TO 10 MPH BY SUNDAY MORNING. * WIND CHILL VALUES...WIND CHILL READINGS WILL AVERAGE 20 BELOW TO 30 DEGREES BELOW ZERO...WITH THE COLDEST READINGS SATURDAY NIGHT. WIND CHILLS WILL REMAIN COLDER THAN 20 BELOW ZERO SATURDAY AFTERNOON BECAUSE DAYTIME WARMING WILL BE VERY SLIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WINDS WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Feb 26, 9:49 PM CST, 5 hours 36 minutes earlier.
Area forecast discussion, Feb 26, 9:49 PM CST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
949 PM CST WED FEB 26 2014
.UPDATE...
ISSUED AT 932 PM CST WED FEB 26 2014
WENT AHEAD AND CANCELLED THE WINTER WEATHER ADVISORY...HOWEVER THE
WIND CHILL ADVISORY STILL LOOKS GOOD. RAISED SOME LOWS PRIMARILY
BASED ON CURRENT AND UPSTREAM TEMPERATURES BY ABOUT A CATEGORY...
BUT IT IS STILL VERY COLD. WANT TO BE A LITTLE CAREFUL ON RAISING
LOWS TOO MUCH BECAUSE AS THE WINDS GO LIGHT LATER TONIGHT...READINGS
COULD REALLY PLUMMET LATE TONIGHT AND EARLY MORNING.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 412 PM CST WED FEB 26 2014
HAVE SEEN A FEW POCKETS OF BLOWING SNOW SHOW UP ACROSS SOUTHWEST
MINNESOTA AND NORTHWEST IOWA...BUT EVEN WITH WESTERLY WIND GUSTS OF
30 TO 40 MPH EARLY THIS AFTERNOON ANY VISIBILITY REDUCTIONS HAVE
BEEN PRETTY LIMITED THUS FAR. THIS HOWEVER HAS BEEN ON A MORE STABLE
AND LESS TURBULENT WARM ADVECTION SET UP...AND WILL HAVE TO WAIT FOR
SOME EQUALLY STRONG AND MORE TURBULENT NORTHERLY WINDS BEHIND THE
FRONTAL BOUNDARY TO INCREASE THE THREAT FOR MORE WIDESPREAD REDUCED
VISIBILITY. STRONGEST PRESSURE RISES MOVING INTO NORTHERN MINNESOTA
AT MID AFTERNOON...AND THESE WILL BE FOCUSED PRIMARILY THROUGH THE
FAR EASTERN CWA EARLY THIS EVENING. AREA AROUND KMML WILL HAVE MOST
DIFFICULTY ATTAINING ANY BLOWING SNOW WITH DISTINCT LACK OF
SNOW COVER ON SATELLITE. WILL MAINTAIN THE CURRENT WINTER WEATHER
ADVISORY HIGHLIGHT ACROSS SW MN AND MOST OF NW IA...BUT IF NORTHERLY
WINDS FAIL TO PRODUCE NECESSARY WIDESPREAD VISIBILITY REDUCTION THIS
EVENING...COULD SEE AN EARLY END TO THE ADVISORY.
WINDS WILL DIMINISH AS SURFACE RIDGE DIPS DOWN INTO THE NORTHERN CWA
LATE TONIGHT AND EARLY THURSDAY. EVEN THOUGH SNOW IS NOT AS FRESH AS
THE OTHER NIGHT...WINDS DIMINISHING MOST ACROSS NORTHERN SD CWA MAY
YIELD A FEW READINGS INTO THE TEENS BELOW ZERO...WITH WINDS IN THE
EAST AND SOUTH A BIT MORE PERSISTENT AND KEEPING READINGS LARGELY 5
BELOW TO 10 BELOW ZERO. ENOUGH WIND AND ENOUGH COLD THAT WILL AGAIN
HAVE WIND CHILLS OVER A MAJORITY OF THE AREA IN THE 20 BELOW TO 35
BELOW ZERO RANGE...AND WINTER HIGHLIGHTS TRANSITION TO A FOCUS ON
WIND CHILLS AFTER 06Z.
THURSDAY WILL BE A WELCOMED DAY IN TERMS OF LESSER WIND...BUT WILL
BE ANOTHER CHILLY DAY. CUT BACK A BIT MORE ON MAX TEMPS FOR
THURSDAY WITH SURFACE RIDGE LOLLY GAGGING AROUND THE EAST FOR MUCH OF
THE DAY...SNOW COVER TO THE WEST WHERE MODERATION OF TEMPS ALOFT AND
SOMEWHAT STRONGER RETURN GRADIENT SETS UP THROUGH THE AFTERNOON.
INITIAL GRIDS BASED A BIT MORE ON THE CANADIAN REGIONAL/NAM...BUT
NOT AS COLD IN THE EAST.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 412 PM CST WED FEB 26 2014
ISENTROPIC LIFT INCREASES THURSDAY NIGHT INTO FRIDAY AHEAD OF A WEAK
SHORTWAVE IN THE NORTHWEST FLOW. LIFT REMAINS PRETTY BROAD AND
WEAK...THUS NOT THAT EXCITED ABOUT SNOW POTENTIAL...ESPECIALLY GIVEN
THE DRY LOW AND MID LEVELS THAT WILL NEED TO BE OVERCOME. THINK THAT
MOST OF WHAT FALLS NORTH OF INTERSTATE 90 INTO FRIDAY WILL PROBABLY
JUST BE FLURRIES...ALTHOUGH WILL KEEP LOW POPS FOR CONSISTENCY AND
CONTINUE TO MONITOR TRENDS. BEST CHANCE FOR MEASURABLE
PRECIPITATION SHOULD BE ACROSS NORTHWEST IOWA...AS THE MID LEVEL
FRONT INTERACTS WITH A SOUTHERN STREAM PV ANOMALY MOVING OUT OF THE
ROCKIES. THIS SHOULD ENHANCE THE LIFT ENOUGH TO A BRING A PERIOD OF
SNOW TO NORTHWEST IOWA FRIDAY AFTERNOON...ALTHOUGH ONLY EXPECTING AN
INCH OR LESS OF ACCUMULATION. LOW TEMPERATURES THURSDAY NIGHT WILL
OCCUR IN THE EVENING...WITH RISING TEMPERATURES FROM WEST TO EAST
OVERNIGHT AS CLOUDS AND A LIGHT SOUTHERLY BREEZE PICKS UP. DID GO
AHEAD AND WARM HIGHS ON FRIDAY SEVERAL DEGREES...AS IT LOOKS LIKE WE
SHOULD GET SOME WARMER LOW LEVEL TEMPERATURES INTO THE AREA AHEAD OF
THE WAVE...LOOKING FOR TEENS AND 20S.
OUR NEXT WAVE BEGINS TO MOVE INTO THE REGION FRIDAY NIGHT INTO
SATURDAY. GIVEN THE INCREASING CLOUDS AND A NORTHERLY BREEZE...DID
BUMP LOWS UP SOME FRIDAY NIGHT. BETTER THERMAL GRADIENT TO WORK WITH
ON THIS SYSTEM...AND BETTER LARGE SCALE SUPPORT IN THE RIGHT
ENTRANCE REGION OF A STRONG UPPER JET. THUS WILL HAVE A BETTER
REGION ON LIFT WITH THIS SYSTEM. LOW LEVEL DRY AIR WILL BE AN ISSUE
WITH A STRONG HIGH PRESSURE TO THE NORTH FILTERING DRIER AIR SOUTH.
AT THIS TIME LIFT LOOKS GOOD ENOUGH TO OVERCOME THIS AND BRING A
PERIOD OF LIGHT TO MODERATE SNOW TO THE AREA. THUS WILL CARRY LIKELY
POPS ALONG AND SOUTH OF THE INTERSTATE 90 CORRIDOR...WITH CHANCE
POPS TO THE NORTH WHERE IMPACT OF DRY AIR IS MORE UNCERTAIN. WHILE
THE PROFILE IS A BIT COLDER THAN DENDRITIC IN THE LOW LEVELS...THERE
IS A PRETTY LARGE DENDRITIC ZONE HIGHER UP...WHICH IS WHERE THE LIFT
IS MORE FOCUSED. THIS WOULD SUGGEST PRETTY GOOD RATIOS. HOWEVER THE
DRY LOW LEVELS WILL LIKELY INHIBIT RATIONS SOMEWHAT...SO WILL GO
AROUND 15 TO 1 FOR NOW...ALTHOUGH HIGHER RATIOS ARE CERTAINLY
POSSIBLE. MODEL QPF OFF THE ECMWF...GFS AND GEM...COMBINED WITH
THESE RATIOS...ALL SUGGEST A SWATH OF 1 TO 3 INCHES...POSSIBLY UP TO
4 IN SPOTS. TIMING WOULD BE LATE FRIDAY NIGHT THROUGH THE DAY
SATURDAY...COMING TO AN END SATURDAY EVENING. TEMPERATURES WILL BE
VERY COLD FOR THIS TIME OF YEAR SATURDAY AS WELL...WITH LOW LEVEL
THERMAL PROFILES SUGGESTING AREAS ALONG AND NORTH OF INTERSTATE 90
WILL STRUGGLE TO HIT ZERO.
THE VERY COLD TEMPERATURES CONTINUE SUNDAY INTO EARLY NEXT WEEK.
SUNDAY WILL NOT BE MUCH WARMER THAN SATURDAY...WITH READINGS A FEW
DEGREES EITHER SIDE OF ZERO. AND ON MONDAY STILL SHOULD SEE SINGLE
DIGITS. WINDS WILL LIGHTEN UP SATURDAY NIGHT AND SUNDAY NIGHT...AND
WITH THE EXPECTED LIGHT NEW SNOW COVER...LOWS COULD BE PRETTY COLD.
TOUGH CALL ON CLOUDS THOUGH...AS WE WILL SEE HOW EFFICIENT THE HIGH
TO THE NORTH IS AT DISPLACING THE CLOUDS TO OUR SOUTH. FOR NOW WILL
GO WITH THE TEENS BELOW ZERO OVER MOST OF THE AREA BOTH NIGHTS. BUT
ONE OR BOTH OF THESE COULD VERY WELL END UP EVEN SEVERAL DEGREES
COLDER IF SKIES ARE ABLE TO COMPLETELY CLEAR.
A BIT OF A MODERATING TREND BEGINS TUESDAY INTO WEDNESDAY AS THE
UPPER TROUGH PUSHES EAST. QUITE A BIT OF UNCERTAINTY AS TO HOW
QUICKLY THIS HAPPENS WITH ECMWF WARMEST AND THE GFS COLDEST.
ENSEMBLE DATA SUGGESTS THE MORE MIDDLE SOLUTION IS MOST LIKELY. THUS
STAYED CLOSE TO CONSENSUS TEMPERATURES...WHICH BRINGS 20S BACK INTO
PORTIONS OF THE CWA BY WEDNESDAY...HOWEVER THIS IS STILL WELL BELOW
NORMAL. ONCE THE SNOW SATURDAY ENDS...LOOKING AT A MAINLY DRY REST
OF THE WEEKEND INTO EARLY NEXT WEEK...WITH NO SIGNS OF ANY
SIGNIFICANT PRECIPITATION. DEPENDING ON THE STRENGTH OF THE DRY AIR
PUSH...COULD SEE A LITTLE LIGHT SNOW SATURDAY NIGHT SUNDAY ALONG THE
MISSOURI RIVER CORRIDOR AS A WAVE PUSHES TO OUR SOUTH...BUT NOT
EXPECTING MUCH TO COME OF THAT SNOW AT THIS TIME.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 948 PM CST WED FEB 26 2014
06Z TAFS WILL REFLECT VFR CONDITIONS THROUGH THURSDAY EVENING.
WINDS WILL ALSO DECREASE FOR THE REMAINDER OF THE NIGHT BEHIND THE
DEPARTING COLD FRONT.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WIND CHILL ADVISORY FROM 2 AM TO 9 AM CST THURSDAY FOR SDZ038-
039-052>055-059>062-065>067-070-071.
WIND CHILL ADVISORY UNTIL NOON CST THURSDAY FOR SDZ040-056.
MN...WIND CHILL ADVISORY UNTIL NOON CST THURSDAY FOR MNZ071-072-080-
081-089-090-097-098.
IA...WIND CHILL ADVISORY FROM 2 AM TO 9 AM CST THURSDAY FOR IAZ001-
012-020-031-032.
WIND CHILL ADVISORY UNTIL NOON CST THURSDAY FOR IAZ002-003-013-
014-021-022.
NE...WIND CHILL ADVISORY FROM 2 AM TO 9 AM CST THURSDAY FOR NEZ014.
&&
UPDATE...MJ
SHORT TERM...CHAPMAN
LONG TERM...CHENARD
AVIATION...MJHazardous weather outlook, Feb 26, 12:19 PM CST, 15 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1219 PM CST WED FEB 26 2014 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-271200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1219 PM CST WED FEB 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... GUSTY WEST TO SOUTHWEST WINDS FROM 20 TO 35 MPH WILL CREATE SOME PATCHY LOCATIONS WITH BLOWING SNOW AND REDUCED VISIBILITY TO A MILE OR LESS THROUGH MID AFTERNOON ACROSS MAINLY SOUTHWEST MINNESOTA. WINDS WILL SHIFT TO NORTHWEST AND INCREASE TO A GUSTY 25 TO 40 MPH BY LATER AFTERNOON AND EVENING. THE STRONGEST WIND GUSTS FROM 35 TO 45 MPH ARE EXPECTED ACROSS SOUTHWEST MINNESOTA AND NORTHWEST IOWA...WHERE AREAS OF BLOWING SNOW WILL REDUCE VISIBILITY IN OPEN AREAS TO A HALF MILE OR LESS AT TIMES LATER THIS AFTERNOON AND EVENING. FARTHER WEST...ESPECIALLY SOUTH OF A LINE FROM HURON TO SIOUX FALLS...WIND SPEEDS OF 20 TO 30 MPH WILL CAUSE SIGNIFICANT DRIFTING SNOW ACROSS AREA ROADWAYS. PATCHY BLOWING SNOW COULD ALSO BRIEFLY REDUCE VISIBILITY TO AROUND A MILE OR LESS. LATER TONIGHT INTO THURSDAY MORNING...WIND CHILL READINGS ALONG AND EAST OF THE JAMES RIVER VALLEY WILL AGAIN DROP BACK INTO THE 20 BELOW TO 35 BELOW ZERO RANGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER ROUND OF VERY COLD WIND CHILL VALUES AVERAGING 20 BELOW TO 30 DEGREES BELOW ZERO WILL BE LIKELY AGAIN ON THURSDAY NIGHT...MAINLY ACROSS SOUTHWEST MINNESOTA...THE IOWA GREAT LAKES AND EAST CENTRAL SOUTH DAKOTA. LIGHT SNOW WILL BE POSSIBLE ACROSS THE AREA ON FRIDAY WITH LIGHT ACCUMULATIONS POSSIBLE. BITTERLY COLD TEMPERATURES WILL BE LOCKED INTO THE AREA FOR THE WEEKEND INTO THE BEGINNING OF NEXT WEEK. HIGHS EACH DAY WILL GENERALLY BE IN THE SINGLE DIGITS...WITH LOWS WELL BELOW ZERO. WIND CHILLS LATE AT NIGHT THROUGH EACH MORNING WILL BE RUNNING BETWEEN 20 BELOW TO 35 BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Wind Chill Advisories in Minnesota, 2014Wind Chill Advisories in Iowa, 2014Wind Chill Advisories in South Dakota, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.